Acute Care Volume 22, Issue 1

Medication Safety Alert! January 12, 2017

In this week's issue:

  • Accidental Injection of Topical Thrombin Continues
  • FDA Advise-ERR: Concomitant use of ENTRESTO and ACE inhibitors can lead to serious outcomes
  • Fatal route of administration recommended in journal
  • Educate fluorouracil home infusion patients about accidental overinfusion
  • Soy lecithin long gone from ATROVENT or COMBIVENT products
  • ISMP survey on Verbal Orders
  • Welcome to new ISMP Fellow
    • Ghadeer Banasser, PharmD, CPHQ; Pharmacy Quality Management Specialist at King Abdulaziz Medical City-Jeddah, Saudi Arabia
Featured article

In late 2016, CHPSO, one of the largest federally designated patient safety organizations, created in 2008 by the California Hospital Association, published a case report about accidental intravenous (IV) administration of RECOTHROM (recombinant topical thrombin).1 The PSO identified additional cases of accidental injection into wounds and a series of close calls among its database of reported errors. In 2007 and 2008, ISMP published two articles2,3 highlighting the danger of giving topical thrombin intravascularly, which included several fatal events.2 In one case, a physician reconstituted...

Access this Newsletter

Purchasing Options

Purchase access to this individual issue

Purchase a year's access to this bi-weekly publication (25 issues)